MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: on the (b)(6) 2025, revision of broken exeter stem.No specific traumatic cause noted for the broken stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection: visual inspection was performed as part of the material analysis report (mar).This inspection indicated 'the exeter stem and femoral head were returned for investigation.Visual examination confirmed fracture through the neck of the stem.' a material analysis has been performed.The report concluded: 'review of the exeter stem, catalogue # 0580-1-440, lot code g6091653 and femoral head, unknown catalogue number and lot code confirmed a fracture through the neck of the stem.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant indicated: 'two of the x-rays show a cemented exeter stem with a complete fracture with angulation and displacement at the trunnion body junction.The third x-ray shows a cemented exeter stem in anatomic position with multiple cerclage cables.A cemented exeter stem with a complete fracture with angulation and displacement at the trunnion body junction is confirmed.The root cause for this mechanical complication cannot be determined from the documentation provided.Should further documentation become available, i would be happy to further this investigation.' -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that '"on (b)(6) 2025 dr revised a broken exeter stem.No specific traumatic cause noted for the broken stem.The stem was retained and decontaminated and they would like to looked at for analysis.".' visual inspection was performed as part of the material analysis report.This inspection indicated 'the exeter stem and femoral head were returned for investigation.Visual examination confirmed fracture through the neck of the stem.' a material analysis has been performed.The report concluded: 'review of the exeter stem, catalogue # 0580-1-440, lot code g6091653 and femoral head, unknown catalogue number and lot code confirmed a fracture through the neck of the stem.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.A review of medical records with a clinical consultant indicated 'a cemented exeter stem with a complete fracture with angulation and displacement at the trunnion body junction is confirmed.The root cause for this mechanical complication cannot be determined from the documentation provided.' should further documentation become available, i would be happy to further this investigation.' no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
EXETER V40 STEM 44MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key22890124
Report Number0002249697-2025-00914
Device Sequence Number4849574
Product Code JDI
UDI-Device Identifier04546540153296
UDI-Public04546540153296
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number0580-1-440
Device Lot NumberG6091653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer11/30/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown